×

zbMATH — the first resource for mathematics

On the structure of the Selberg class. VII: \(1<d<2\). (English) Zbl 1235.11085
The paper is devoted to the investigation of the structure of the Selberg class \(S\). The classification of elements from \(S\) is based on a real-valued degree \(d\), and, for every \(L\)-function in \(S\), it is conjectured that \(d \in \mathbb N\). In this paper, the authors prove that, for \(1<d<2\), the subclass \(S^{\#}_d\) of the extended Selberg class is empty, when the subclass \(S^{\#}_d\) consists of the non-zero functions \(F\) with given degree \(d\) and satisfying some additional conditions. The main tool for the proof is a general transformation formula for multidimensional nonlinear twists of functions \(F \in S^{\#}_d\) associated with the function \(f(\xi,{\pmb{\alpha}})\) given by \[ F(s;f)=\sum_{n=1}^{\infty}\frac{a_F(n)}{n^s}e^{-2 \pi i f(n,{\pmb \alpha})}, \quad \sigma>1, \] Here the Dirichlet coefficients \(a_F(n)\) of \(F(s)\) satisfy \(a_F(n) \ll n^\varepsilon\) for every \(\varepsilon >0\), and, for \(\xi>0\), \[ f(\xi,{\pmb \alpha})=\xi^{\kappa_0}\sum_{\nu=0}^{N}\alpha_\nu \xi^{-\omega_\nu} \] with integers \(d \geq 1\) and \(N\geq0\), \({\pmb \alpha}=(\alpha_0,\dots ,\alpha_N)\in \mathbb R^{N+1}\), and \(d\kappa_0>1\), \(0=\omega_0<\dots <\omega_N<\kappa_0\), \(\alpha_0>0\).
For previous parts, see Zbl 1034.11051 (V), Zbl 1082.11055 (VI).

MSC:
11M41 Other Dirichlet series and zeta functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] I. Anderson, A First Course in Combinatorial Mathematics, Clarendon Press, Oxford, 1974. · Zbl 0268.05001
[2] S. Bochner, ”On Riemann’s functional equation with multiple Gamma factors,” Ann. of Math., vol. 67, pp. 29-41, 1958. · Zbl 0082.29002 · doi:10.2307/1969923
[3] E. Bombieri, ”Remarks on the analytic complexity of zeta functions,” in Analytic Number Theory, Cambridge: Cambridge Univ. Press, 1997, vol. 247, pp. 21-30. · Zbl 1030.11041 · doi:10.1017/CBO9780511666179.004
[4] J. B. Conrey and A. Ghosh, ”On the Selberg class of Dirichlet series: small degrees,” Duke Math. J., vol. 72, iss. 3, pp. 673-693, 1993. · Zbl 0796.11037 · doi:10.1215/S0012-7094-93-07225-0
[5] M. Jutila, Lectures on a Method in the Theory of Exponential Sums, New York: Springer-Verlag, 1987, vol. 80. · Zbl 0671.10031
[6] J. Kaczorowski, ”Axiomatic theory of \(L\)-functions: the Selberg class,” in Analytic Number Theory, New York: Springer-Verlag, 2006, vol. 1891, pp. 133-209. · Zbl 1147.11050 · doi:10.1007/978-3-540-36364-4_4
[7] J. Kaczorowski and A. Perelli, ”On the structure of the Selberg class, I: \(0\leq d\leq 1\),” Acta Math., vol. 182, iss. 2, pp. 207-241, 1999. · Zbl 1126.11335 · doi:10.1007/BF02392574
[8] J. Kaczorowski and A. Perelli, ”The Selberg class: a survey,” in Number Theory in Progress, Vol. 2, Berlin: de Gruyter, 1999, pp. 953-992. · Zbl 0929.11028
[9] J. Kaczorowski and A. Perelli, ”On the structure of the Selberg class, V: \(1&lt;d&lt;5/3\),” Invent. Math., vol. 150, iss. 3, pp. 485-516, 2002. · Zbl 1034.11051 · doi:10.1007/s00222-002-0236-9
[10] J. Kaczorowski and A. Perelli, ”Factorization in the extended Selberg class,” Funct. Approx. Comment. Math., vol. 31, pp. 109-117, 2003. · Zbl 1065.11072
[11] J. Kaczorowski and A. Perelli, ”A remark on solutions of functional equations of Riemann’s type,” Funct. Approx. Comment. Math., vol. 32, pp. 51-55, 2004. · Zbl 1065.11071
[12] J. Kaczorowski and A. Perelli, ”On the structure of the Selberg class, VI: non-linear twists,” Acta Arith., vol. 116, iss. 4, pp. 315-341, 2005. · Zbl 1082.11055 · doi:10.4064/aa116-4-2
[13] G. Molteni, ”A note on a result of Bochner and Conrey-Ghosh about the Selberg class,” Arch. Math. \((\)Basel\()\), vol. 72, iss. 3, pp. 219-222, 1999. · Zbl 0926.11062 · doi:10.1007/s000130050325
[14] A. Perelli, ”A survey of the Selberg class of \(L\)-functions. I,” Milan J. Math., vol. 73, pp. 19-52, 2005. · Zbl 1118.11037 · doi:10.1007/s00032-005-0037-x
[15] A. Perelli, ”A survey of the Selberg class of \(L\)-functions. II,” Riv. Mat. Univ. Parma, vol. 3*, pp. 83-118, 2004. · Zbl 1166.11345
[16] H. Richert, ”Über Dirichletreihen mit Funktionalgleichung,” Acad. Serbe Sci. Publ. Inst. Math., vol. 11, pp. 73-124, 1957. · Zbl 0082.05802 · eudml:180830
[17] A. Selberg, ”Old and new conjectures and results about a class of Dirichlet series,” in Proceedings of the Amalfi Conference on Analytic Number Theory, Salerno, 1992, pp. 367-385. · Zbl 0787.11037
[18] K. Soundararajan, ”Degree 1 elements of the Selberg class,” Expo. Math., vol. 23, iss. 1, pp. 65-70, 2005. · Zbl 1167.11034 · doi:10.1016/j.exmath.2005.01.013
[19] E. C. Titchmarsh, The Theory of Functions, 2nd ed., New York: Oxford Univ. Press, 1939. · Zbl 0022.14602
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.